Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Opana
avatar
mazzarisi posted:
Please help re:OPANA it was increased from 40mg 3xa day to 80mg 2xa day due to 2nd spinal fusion overgrowth of bone impingeing on nerve Is this addiction? Hoping to try neurostimulator I do not want another surgery to scrape the bone I have had 3surgeries so tired of it all
Reply
 
avatar
Caprice_WebMD_Staff responded:
Hi Mazzarisi,

I hope that others will share their thoughts on this with you. In the meantime, I wanted to welcome you here.

Did your doctor raise the dosage after some discussion with you? Have you discussed your concerns with him/her?
We must let go of the life we have planned, so as to accept the one that is waiting for us.
~Joseph Campbell
 
avatar
annette030 responded:
Isn't putting in a neurostimulator another surgery?

How is the increase in your Opana doing? I did the same kind of increase when I was on MS Contin (generic), went from three times a day to a higher dose twice a day, it worked fine for me. I hope it works for you.

What else are you doing to control the pain?

Take care, Annette
 
avatar
David Maine, MD responded:
I am sorry to here things have been such a struggle. Addiction can be defined as physical and psychological dependence of a drug with continued use despite negative consequences (to self and others) associated with it. Tolerance is a normal response to opioids where the efficacy of a drug is less over time despite the dose remaining the same. The increase in your dose sounds like an attempt to better control your pain given the problems you mentioned. Going up on a medication under your doctors care can be reasonable. Another option is to rotate to another medication to try and limit the overall opioid requirement while at the same time improve your level of pain relief.. You should talk to your doctor about these issues and your general concerns. Good luck and hang in there.


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Be the first to post a Tip!

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.